Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 567, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 15, 2011, 2:56 PM EDT for Charlotte County, Halifax County, Virginia. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 15, 2011, 2:56 PM EDT (18:56 UTC)
- Expired
- Sep 15, 2011, 4:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Charlotte County, VA, Halifax County, VA
The radar
The Raleigh/Durham radar (KRAX), 126 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 3:04 PM EDT | TSTM WND DMG | 4 E Ridgeway, VA | TREE DOWN ON BLUE ROCK RD |
| Sep 15, 3:25 PM EDT | HAIL 0.88 | W Staunton River State, VA | HAIL UP TO NICKEL SIZED AT STAUNTON RIVER STATE PARK |
| Sep 15, 3:30 PM EDT | HAIL 1 | 3 N Hitesburg, VA | ON STATE ROUTE 58. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
595
WUUS51 KRNK 151856
SVRRNK
VAC037-083-152000-
/O.NEW.KRNK.SV.W.0567.110915T1856Z-110915T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
256 PM EDT THU SEP 15 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 400 PM EDT.
* AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR SOUTH BOSTON...AND MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
SCOTTSBURG...
DRYBURG...
REDOAK...
WYLLIESBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3689 7848 3670 7864 3668 7863 3663 7855
3663 7858 3669 7865 3669 7867 3667 7870
3658 7871 3656 7873 3656 7889 3687 7911
3716 7859 3715 7853 3709 7848 3708 7844
TIME...MOT...LOC 1857Z 238DEG 16KT 3668 7885
$$
KK3 follow-up statements
614
WWUS51 KRNK 151912
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
312 PM EDT THU SEP 15 2011
VAC037-083-152000-
/O.CON.KRNK.SV.W.0567.000000T0000Z-110915T2000Z/
HALIFAX VA-CHARLOTTE VA-
312 PM EDT THU SEP 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EASTERN HALIFAX AND CHARLOTTE COUNTIES...
AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SCOTTSBURG...OR 6 MILES EAST OF SOUTH BOSTON...MOVING
NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
SCOTTSBURG...
DRYBURG...
CLOVER...
REDOAK...
WYLLIESBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3689 7848 3670 7864 3668 7863 3663 7855
3663 7858 3669 7865 3669 7867 3667 7870
3658 7871 3656 7873 3656 7889 3700 7887
3716 7859 3715 7853 3709 7848 3708 7844
TIME...MOT...LOC 1911Z 238DEG 16KT 3671 7878
$$
KK485
WWUS51 KRNK 151925
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
325 PM EDT THU SEP 15 2011
VAC037-083-152000-
/O.CON.KRNK.SV.W.0567.000000T0000Z-110915T2000Z/
HALIFAX VA-CHARLOTTE VA-
325 PM EDT THU SEP 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EASTERN HALIFAX AND EASTERN CHARLOTTE COUNTIES...
AT 321 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING ONE INCH DIAMETER SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR DRYBURG...OR 7 MILES SOUTH OF
CLOVER...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
DRYBURG...
MT LAUREL...
CLOVER...
REDOAK...
WYLLIESBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3689 7848 3670 7864 3668 7863 3663 7855
3663 7858 3669 7865 3669 7867 3667 7870
3658 7871 3656 7873 3656 7889 3701 7875
3716 7859 3715 7853 3709 7848 3708 7844
TIME...MOT...LOC 1924Z 238DEG 16KT 3674 7872
$$
KK562
WWUS51 KRNK 151956
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 PM EDT THU SEP 15 2011
VAC037-083-152006-
/O.EXP.KRNK.SV.W.0567.000000T0000Z-110915T2000Z/
HALIFAX VA-CHARLOTTE VA-
356 PM EDT THU SEP 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HALIFAX AND EASTERN
CHARLOTTE COUNTIES EXPIRES AT 400 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3689 7848 3670 7864 3668 7863 3663 7855
3663 7858 3669 7865 3669 7867 3667 7870
3658 7871 3656 7873 3656 7889 3701 7875
3716 7859 3715 7853 3709 7848 3708 7844
TIME...MOT...LOC 1956Z 238DEG 16KT 3682 7857
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 2:28 PM EDT, 28 minutes earlier.
Area forecast discussion, Sep 15, 2:28 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 228 PM EDT THU SEP 15 2011 .SYNOPSIS... A STRONG COLD FRONT WILL SLIDE SOUTHEAST ACROSS THE AREA TODAY AND SLIP SOUTH INTO THE CAROLINAS TONIGHT INTO FRIDAY. CHILLY HIGH PRESSURE BUILDING IN BEHIND THE FRONT WILL WEDGE SOUTH ALONG THE MOUNTAINS LATER TONIGHT AND PERSIST INTO THE WEEKEND. THIS COOL AIR WEDGE WILL THEN COMBINE WITH PASSING WEAK DISTURBANCES ALOFT TO RESULT IN VERY COOL AND DAMP WEATHER THROUGH SATURDAY NIGHT OR SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1015 AM EDT THURSDAY... EXPECT A CHALLENGING TEMPERATURE FORECAST TODAY AS A COLD FRONT MAKES ITS WAY THROUGH OUR REGION. WITH THE FRONT ALREADY ENTERING OUR SOUTHEAST WEST VIRGINIA COUNTIES...BELIEVE THAT WE ARE ALREADY EXPERIENCING...OR WILL BE BEFORE NOON...OUR HIGH TEMPERATURES FOR THE DAY. ON THE OTHER END OF OUR FORECAST REGION...CLOUD COVER EXTENDS AS FAR EAST AS THE PIEDMONT...AND DO N0T EXPECT MORE THAN A 4 TO 5 DEGREE INCREASE IN TEMPERATURES THROUGH AFTERNOON...AND THAT MAY BE TOO GENEROUS FOR SOME AREAS. REGARDLESS...THE UPDATED HIGH TEMPERATURE FORECAST FOR THIS AFTERNOON REFLECTS THIS THINKING. DID NOT MAKE MUCH ADJUSTMENT TO RAIN CHANCES THROUGH LATE AFTERNOON. LATEST RADAR IMAGERY INDICATES SEVERAL BANDS OF LIGHT SHOWER ACTIVITY WEST OF THE BLUE RIDGE...A TREND THAT WILL CONTINUE THROUGH THE NEXT SEVERAL HOURS AND SPREAD EAST AS THE COLD FRONT ADVANCES. AS OF 300 AM EDT THURSDAY... SURFACE COLD FRONT NOW JUST EAST OF THE OHIO RIVER WILL CONTINUE TO SINK SLOWLY SE TODAY...LIKELY REACHING THE BLUE RIDGE THIS AFTERNOON BEFORE EXITING THE PIEDMONT BY THIS EVENING. RIBBON OF HIGHER THETA-E CURRENTLY JUST AHEAD OF THE BOUNDARY CONTINUES TO SPARK BANDS OF DEEP CONVECTION AND EXPECT SOME OF THIS MAY WORK INTO THE FAR NW BY DAYBREAK PRIOR TO WEAKENING. THEN RATHER TRICKY ON HOW FAST DEEPER MOISTURE IS ABLE TO WORK ACROSS THE MOUNTAINS AS THE LOW LEVEL FRONT GETS A BIT AHEAD OF THE BETTER LIFT BY AFTERNOON. LATEST GUIDANCE HAS TRENDED SLOWER IN ADVANCING AXIS OF BETTER CONVERGENCE TENDING TO LEAVE AN INITIAL BAND BACK OVER THE FAR WEST THRU EARLY AFTERNOON MORESO WITH THE 85H FRONT. THIS COULD ALLOW MORE HEATING ALONG/EAST OF THE BLUE RIDGE WHERE HIGHER CAPES LOOK TO DEVELOP BEFORE THE BOUNDARY ALOFT TENDS TO JUMP INTO THE PIEDMONT LATER TODAY. HOWEVER BETTER SUPPORT ALOFT FURTHER NORTH AND QUESTIONS WITH WHETHER OR NOT THE LOW LEVEL FRONT MAY CAUSE TOO MUCH DOWNSLOPE OUT EAST TO INHIBIT MORE CONVECTION LATER ON. SEVERAL WRF SOLUTIONS...AND TO SOME DEGREE THE NAM DEVELOP ANOTHER BROKEN AREA OF TSRA ALONG THE EASTERN SLOPES BY MID AFTERNOON...PER DIFFERENTIAL HEATING EAST OF THE CURRENT CLOUD SHIELD...AND PUSH IT EAST BY EARLY EVENING. THUS HAVE UPPED POPS EARLY ON ACROSS THE NW AND ADDED BACK IN SOME DECENT CHANCES OUT EAST THIS AFTERNOON WITH LOWER CHANCES IN BETWEEN. EXPECT TEMPS TO MAX OUT OVER THE FAR NW THIS MORNING AND FALL SOME LATER WHILE STEADYING OUT IN THE 70S NEW RIVER...AND AROUND 80 BLUE RIDGE WHILE POSSIBLY SURGING BACK INTO THE LOW/MID 80S PIEDMONT GIVEN THE SLOWER COOLING ALOFT STUCK BACK TO THE NW. UPPER TROF WILL PASS TO THE NORTH THIS EVENING AND GIVE THE FRONT A GOOD PUSH TO THE SOUTH ALLOWING FOR A PERIOD OF DRIER NW FLOW FOR A FEW HOURS THIS EVENING. HOWEVER INVERTED TROFFINESS ALONG THE SRN APPS WILL CAUSE THE SURFACE RIDGE TO SLIDE EAST AND THEN START TO WEDGE SOUTH ALONG THE BLUE RIDGE AFTER MIDNIGHT. THIS WILL CAUSE A QUICK BANKING OF THE FLOW AROUND TO THE EAST AND NE OVERNIGHT WITH DEEPER UPSLOPE DEVELOPING NW NC/SW VA LATE. SINCE THE SUB CLOUD LAYER OFF FCST RAOBS STILL LOOKS QUITE DRY OUTSIDE OF THE SRN BLUE RIDGE...THINK WILL SEE ENOUGH DRYING ELSW TO LIMIT POPS SO CUTTING BACK TO ALL EXCEPT THE FAR SOUTH AND SW WHERE WILL CARRY LOW POPS INTO LATE TONIGHT FOR NOW. COULD EVEN SEE SOME CLEARING FAR NORTH IF THE PUSH OF DRY ADVECTION IS STRONGER AS SUGGESTED BY THE NAM BUT WONT GO THAT DRY FOR NOW. KEPT TEMPS CLOSER TO THE WARMER MAV MOS SINCE THE MET SEEMS WAY TOO COOL NW PROVIDED SOME CLOUDS DO LINGER OTRW COULD BE EVEN COLDER NORTH AND IN THE NW VALLEYS. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... AS OF 200 PM EDT THURSDAY... MODELS SHOW A SHORT WAVE COMING THROUGH THE OHIO VALLEY ON SATURDAY. THIS WILL BE REFLECTED AT THE SURFACE WITH AN INVERTED TROF OVER THE TENNESSEE VALLEY. LOW LEVEL WINDS WILL MAINTAIN AN EASTERLY COMPONENT. BY FRIDAY NIGHT AND SATURDAY THE MOISTURE BELOW 700 MB GRADUALLY RETURNS NORTH. ISENTROPIC LIFT FROM 290-310K SLIGHTLY INCREASES ON FRIDAY NIGHT AND SATURDAY...MAINLY IN THE SOUTHERN HALF OF THE FORECAST AREA. SHOULD HAVE A DEEP ENOUGH LAYER OF MOISTURE TO KEEP CLOUDS IN THROUGH SATURDAY WITH DRYING AT MID AND UPPER LEVELS SATURDAY NIGHT AND SUNDAY. FOR TEMPERATURES THROUGH THE PERIOD...WENT WITH COOLEST GUIDANCE FOR AFTERNOON HIGHS AND WARMER GUIDANCE FOR OVERNIGHT LOWS. EXPECT WILL BE IN THE EXTREME SOUTHWEST ON SATURDAY...AROUND THE MOUNTAIN EMPIRE AREA WHICH MAY BREAK OUT OF THE WEDGE ON SATURDAY AND WARM UP CLOSER TO 70 DEGREES. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... AS OF 200 PM EDT THURSDAY... AT 500 MB THERE WILL BE WEAK RIDGING ON MONDAY FOLLOWED BY A DEEPENING TROF OVER THE NORTHEAST UNITED STATES THROUGH THURSDAY. AT THE SURFACE HIGH PRESSURE STARTS TO WEAKEN BUT DOES NOT COMPLETELY PULL OUT OF THE MID ATLANTIC AREA UNTIL WEDNESDAY. GEFS PREFERRED BY NCEP BRINGS THE NEXT FRONT THROUGH THE FORECAST AREA ON THURSDAY. WILL HAVE LITTLE TO NO PROBABILITY OF RAIN THROUGH THE EARLY PART OF THE WEEK THEN WILL INCREASE THE CHANCE AS THE FRONT APPROACHES. TEMPERATURES WILL MODERATE DURING THE PERIOD. WILL STAY CLOSE TO HPC GUIDANCE THROUGH THURSDAY. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 215 PM EDT THURSDAY... 15/17Z SURFACE OBSERVATIONS INDICATE THAT THE COLD FRONT IS MAKING ITS WAY THROUGH SOUTHEAST WEST VIRGINIA...WITH A NORTHWESTERLY WIND SHIFT AS THE FRONT PASSES. SEVERAL STATIONS ARE REPORTING LOW STRATOCU DEVELOPING IN THE WAKE OF THE FRONT WITH BASES RANGING ANYWHERE FROM 0.5KFT TO 1.5KFT. OVERRUNNING RAIN SHOWERS ARE ALSO DEVELOPING ACROSS WEST VIRGINIA AND PUSHING EAST AS A WEAK DISTURBANCE MOVES OVER THE FRONTAL BOUNDARY. LOW CEILINGS WILL CONTINUE TO DEVELOP ALONG THE FRONT THROUGH THE EVENING...BUT ARE EXPECTED TO LIFT A FEW HOURS AFTER FROPA AS THE WEDGE OF COOLER AIR HUGGING THE SURFACE GROWS A DEEPER. WHILE THE PRESSURE GRADIENT DOES NOT APPEAR TO BE VERY TIGHT BEHIND THE FRONT THIS AFTERNOON AND WINDS NOT VERY STRONG...STILL CANNOT RULE OUT BRIEF BUT GUSTY WINDS AS THE BOUNDARY PASSES DOWN THE BLUE RIDGE...AFFECTING ROA. AS THE FRONT CONTINUES EAST THROUGH THE EVENING...IT WILL TRIGGER A FEW THUNDERSTORMS EAST OF THE BLUE RIDGE AS IT ENCOUNTERS WARMER MORE UNSTABLE AIR ACROSS THAT AREA. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS AND LARGE HAIL. HIGH PRESSURE WILL CONTINUE TO PUSH EAST OVERNIGHT...AND WILL THEN BUILD SOUTHWARD ALONG THE EASTERN SLOPES OF THE APPALACHIANS. AS THIS HAPPENS...EXPECT WINDS TO SHIFT FROM NORTHWESTERLY THIS EVENING...TO NORTHEASTERLY OVERNIGHT...TO MORE OF AN EASTERLY DIRECTION ON FRIDAY AFTERNOON. THE EASTERLY UPSLOPE DIRECTION WILL BE CONDUCIVE FOR LOW CEILINGS AND FOG TO DEVELOP BY FRIDAY EVENING...AND HAVE HINTED AT THIS TOWARD THE END OF THE 15/18Z SET OF TAFS. WITH HIGH PRESSURE WEDGED ACROSS OUR REGION...AND UPSLOPE FLOW EXPECTED TO CONTINUE INTO EARLY NEXT WEEK...LOW CEILINGS AND LOW VISIBILITY DUE TO PERIODS OF FOG AND DRIZZLE WILL PERSIST FOR THE NEXT FEW DAYS. && .CLIMATE... WITH THE COOL WEDGE...CLOUDS AND RAIN CHANCES FRIDAY...THE COOLEST HIGH TEMPERATURE RECORDS COULD BE SET AT MOST OF OUR CLIMATE SITES...AS WE ARE FORECASTING HIGHS IN THE 50S TO NEAR 60. BASED ON THE CURRENT FORECAST ALL BUT BLUEFIELD HAVE A GOOD CHANCE OF SETTING RECORDS. STATION RECORD COLDEST HIGH/YEAR ROANOKE 61/1986 LYNCHBURG 61/1996 DANVILLE 65/1963 BLACKSBURG 59/1976 BLUEFIELD 55/2000 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/NF NEAR TERM...JH/NF SHORT TERM...AMS LONG TERM...AMS AVIATION...NF
Hazardous weather outlook, Sep 15, 3:55 AM EDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 355 AM EDT THU SEP 15 2011 NCZ003>006-019-020-VAZ032>035-043>047-058-059-160800- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 355 AM EDT THU SEP 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-160800- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 355 AM EDT THU SEP 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 15, 2:15 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 215 PM EDT THU SEP 15 2011 VAZ044-045-058-059-151915- CAMPBELL VA-CHARLOTTE VA-HALIFAX VA-PITTSYLVANIA VA- 215 PM EDT THU SEP 15 2011 ...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL...CHARLOTTE...HALIFAX AND PITTSYLVANIA COUNTIES... AT 212 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF INGRAM...MOVING NORTHEAST AT 20 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR RIDGEWAY AROUND 225 PM...LEDA AROUND 245 PM...HALIFAX AROUND 250 PM...CODY AROUND 255 PM...CRYSTAL HILL AROUND 305 PM AND NATHALIE AROUND 310 PM. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV. LAT...LON 3714 7886 3681 7855 3668 7925 3683 7937 KK
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 2:15 PM EDT | Special Weather Statement | RNK | Halifax | 60 min |
| Sep 15, 3:57 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 63 min |
| Sep 15, 4:18 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 41 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.